Alert archive / Vermont / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 29, 2009, 6:25 PM EDT for Rutland County, Vermont. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2009, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 30, 2009, 12:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Rutland County, VT
The radar
The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:22 PM EDT | FLASH FLOOD | 2 N Fair Haven, VT | BIGELOW ROAD IN FAIR HAVEN CLOSED DUE TO FLOODING. DISASTER LAN REPORT. |
| Jul 29, 7:22 PM EDT | FLASH FLOOD | Fair Haven, VT | FLOODING ON ROUTE 22A IN FAIR HAVEN. |
| Jul 29, 7:22 PM EDT | FLASH FLOOD | Hydeville, VT | WATER ON U.S. ROUTE 4. |
| Jul 29, 7:30 PM EDT | FLASH FLOOD | 1 Nw Bomoseen, VT | 50 TO 75 FOOT SECTION OF CEDAR MOUNTAIN ROAD WASHED OUT BY HEAVY RAIN AND POSSIBLE BEAVER DAM FAILURE |
| Jul 29, 7:30 PM EDT | FLASH FLOOD | 2 Sw Hubbardton, VT | MOSCOW ROAD WASHED OUT BY HEAVY RAINFALL AND CULVERT FAILURE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 292225
FFWBTV
VTC021-300430-
/O.NEW.KBTV.FF.W.0002.090729T2225Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
625 PM EDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT
* UNTIL 1230 AM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN OVER THE PAST 3
HOURS ACROSS THE NORTHWESTERN PORTIONS OF RUTLAND
COUNTY...SPECIFICALLY IN THE FAIR HAVEN AND CASTLETON AREAS.
ADDITIONAL RAINFALL OF AN INCH OR MORE IS LIKELY TO OCCUR IN THE
WARNING AREA THROUGH THE MID EVENING HOURS...WHICH WILL LIKELY
RESULT IN FLASH FLOODING OF STREAMS AND CREEKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUDBURY...
PITTSFORD...HUBBARDTON...CHITTENDEN...BRANDON...BENSON...WEST
CASTLETON...PROCTOR...EAST HUBBARDTON AND BOMOSEEN STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
4358 7343 4364 7343 4375 7337 4377 7321
4384 7321 4385 7303 4381 7302 4381 7299
4369 7287 4354 7325
$$
JMG3 follow-up statements
000
WGUS71 KBTV 300000
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT WED JUL 29 2009
VTC021-300430-
/O.CON.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
800 PM EDT WED JUL 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHERN RUTLAND COUNTY...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAINFALL ACROSS THE
NORTHWESTERN THIRD OF RUTLAND COUNTY...WHICH IS LIKELY PRODUCING
FLASH FLOODING IN THE FAIR HAVEN AND CASTLETON AREAS. ESTIMATES OF
BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN IN THESE
AREAS...PARTICULARLY IN THE MUD BROOK DRAINAGE. WITH ADDITIONAL
RAINFALL OF UP TO 1 INCH EXPECTED OVER THE NEXT HOUR...THE THREAT OF
LOCALIZED FLASH FLOODING WILL CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIR
HAVEN...HYDEVILLE...CASTLETON...AND EAST HUBBARDTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
4358 7343 4364 7343 4375 7337 4377 7321
4384 7321 4385 7303 4381 7302 4381 7299
4369 7287 4354 7325
$$
JMG000
WGUS71 KBTV 300242
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1042 PM EDT WED JUL 29 2009
VTC021-300430-
/O.CON.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
1042 PM EDT WED JUL 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHERN RUTLAND COUNTY...
AT 1036 PM EDT...PERIODS OF HEAVY RAINFALL CONTINUE ACROSS NORTHERN
RUTLAND COUNTY. SINCE LATE AFTERNOON...2 TO 4 INCHES OF RAIN HAS
FALLEN FROM NEAR FAIR HAVEN TO WEST CASTLETON. EARLIER THIS
EVENING...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER ON ROUTE
22A...AND MINOR FLOODING OF SECONDARY ROADS. WITH UP TO AN INCH OF
ADDITIONAL RAINFALL...THE THREAT OF FLASH FLOODING REMAINS ACROSS
NORTHERN RUTLAND COUNTY THROUGH 1230 AM WITH POSSIBLE ROAD CLOSURES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUDBURY...
PITTSFORD...HUBBARDTON...CHITTENDEN...BRANDON...BENSON AND EAST
HUBBARDTON...FAIR HAVEN....AND WEST CASTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
&&
LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
4358 7343 4364 7343 4375 7337 4377 7321
4384 7321 4385 7303 4381 7302 4381 7299
4369 7287 4354 7325
$$
BANACOS000
WGUS71 KBTV 300424
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1224 AM EDT THU JUL 30 2009
VTC021-300433-
/O.EXP.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
1224 AM EDT THU JUL 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT FOR NORTHERN
RUTLAND COUNTY...
THE HEAVY RAIN THAT PROMPTED THE WARNING HAS EXITED THE AREA.
HOWEVER...SHOWERS WILL CONTINUE THROUGH THE REST OF THE OVERNIGHT
HOURS. ALTHOUGH THE THREAT FOR FLASH FLOODING HAS PASSED...PONDING
OF WATER ON ROADWAYS WILL STILL BE POSSIBLE TONIGHT. MOTORISTS
SHOULD USE CAUTION.
LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
4358 7343 4364 7343 4375 7337 4377 7321
4384 7321 4385 7303 4381 7302 4381 7299
4369 7287 4354 7325
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:27 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 29, 2:27 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 227 PM EDT WED JUL 29 2009 .SYNOPSIS... WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG WITH POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND HAIL ARE POSSIBLE THIS EVENING BEFORE ENDING LATER TONIGHT. EXPECT A DECENT DAY ON THURSDAY AS WEAK HIGH PRESSURE BRINGS PARTLY SUNNY SKIES AND DRIER WEATHER TO THE REGION. BY FRIDAY...LOW PRESSURE WILL APPROACH AND CROSS THE REGION WITH A RENEWED THREAT OF RAINFALL ALONG WITH HUMID CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 226 PM EDT WEDNESDAY...ACTIVE WEATHER IN STORE FOR THE REGION THIS EVENING INTO THE OVERNIGHT HOURS AS SHORTWAVE FEATURE RIDES NORTHEASTWARD FROM THE MID ATLANTIC STATES. THIS WILL ALLOW WIDESPREAD DEEP CONVECTIION ALONG WITH THE THREAT OF HEAVY RAINFALL TO AFFECT THE AREA DURING THE PERIOD. ADDITIONALLY...THE THREAT FOR A FEW STRONG TO LOCALLY SEVERE STORMS ARE ALSO POSSIBLE THIS EVENING...ESPECIALLY ACROSS CENTRAL/SRN VT. FOR THE PARTICULARS...MANY THINGS COMING TOGETHER FOR A MODERATE TO HEAVY RAINFALL EVENT ACROSS PORTIONS OF THE AREA TONIGHT. WEAK SURFACE FRONT SAGGING SLOWLY SOUTHWARD FROM THE SLV WILL INTERACT W/AFOREMENTIONED SHORTWAVE AND CONVERGE W/DEEP SUBTROPICAL MOISTURE RIDING NORTHWARD (PWATS GREATER THAN 2) ACROSS OUR AREA DURING THE PERIOD. DEEP WARM COALESCENCE DEPTHS GREATER THAN 3 KM AND NEAR SATURATED TROPOSPHERIC COLUMN ALL POINT TO VERY EFFICIENT HYDROMETEOR PRODUCTION THIS EVENING...WITH RAFL RATES APPROACHING 2 TO 3 INCHES PER HOUR IN HEAVIEST CORES. WHILE ANTECEDENT PCPN HASNT BEEN ALL THAT GREAT OVER THE PAST WEEK OR SO...THESE RATES COULD CERTAINLY LEAD TO RUNOFF CONCERNS FROM THE ERN PORTIONS OF THE DACKS EASTWARD...ESP GIVEN SUCH LOW MBE VELOCITIES/CELL MOTION. THUS WILL OPT TO ISSUE FLASH FLOOD WATCH FOR THIS EVENING THROUGH 5 AM THURSDAY FOR THESE AREAS ACCORDINGLY (SEE HYDRO DISC BELOW). ADDITIONALLY...CERTAINLY CANNOT RULE OUT LOCALLY STRONG TO SVR CONVECTION THROUGH THE MID EVENING HOURS...ESP ACROSS THE SLV...AND ACROSS OUR CENTRAL/SRN VT ZONES...ESP ACROSS RUTLAND AND WINDSOR COUNTIES. VGP PROFILES QUITE STRONG ACROSS THE SLV ALONG SFC FRONT...WHILE BACKED LL FLOW AND AMPLE INSTABILITY EXISTS ACROSS SRN VT. THUS WET MICROBURST POTENTIAL AND POSSIBLE LOW TOPPED SUPERCELLS/HAIL NOT OUT OF THE QUESTION IN THESE AREAS THIS EVENING. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 226 PM EDT WEDNESDAY...PRIMARY SHORTWAVE THEN EXITS EAST BY THURSDAY MORNING SETTING THE STAGE FOR WEAK HIGH PRESSURE TO BUILD INTO THE REGION. THUS AFTER A FEW MORNING SHOWERS/CLOUDS LOOKING AT IMPROVING CONDS BY THE AFTERNOON. DID OPT TO LOWER MAX TEMPS JUST A TAD FROM GUIDANCE DUE TO EVAPOTRANSPIRATIONAL EFFECTS FROM TONIGHTS RAFL KEEPING A LID ON FULL PBL MIXING/HEATING. NONETHELESS STILL A NICE SUMMER DAYS WITH HIGHS IN THE U70S TO L80S AREA WIDE UNDER INCREASING SUN. BY THURSDAY NIGHT CLR/PTLY CLOUDY SKIES IN THE EVENING TO SLOWLY GIVE WAYS TO MORE CLOUDS OVERNIGHT AS ADDL SHORTWAVE ENERGY TAKES AIM ON THE NORTHEAST. THUS WILL OPT TO INCREASE POPS FOR SHOWERS AND A FEW STORMS ACROSS THE WESTERN HALF OF THE AREA LATER AT NIGHT...THOUGH KEEP ERN ZONES RELATIVELY DRY UNTIL DAYBREAK ON FRIDAY. SYSTEM THEN MOVES NORTHEASTWARD ACROSS THE AREA DURING FRIDAY ALONG W/WIDESPREAD SHOWERS/STORMS. MORE IN THE WAY OF CLOUD COVER WILL LIKELY TEMPER HIGH TEMPS AND BNDRY LYR INSTABILITY SOMEWHAT...SO THREAT OF WIDESPREAD STORMS NOT AS GREAT. NONETHELESS WITH PWATS APPROACHING 2 INCHES ONCE AGAIN...POTL FOR HEAVY RAINFALL AGAIN A CONCERN AND HYDRO CONDS WILL NEED TO BE MONITORED CLOSELY. RAFL THREAT THEN EXITS EAST BY FRIDAY NIGHT AS PRIMARY FORCING PUSHES EAST OF THE AREA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 226 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS OVER THE NORTH COUNTRY ON SATURDAY...SLIDING OFF THE COAST TOWARDS THE EVENING HRS. SOME RESIDUAL CLDS POSSIBLE FROM EXITING SYSTEM OVER NE VT...BUT OVERALL NICE DAY ON TAP FOR SATURDAY. WAA ON THE INCR FOR SUNDAY AS SSW FLOW INCR WITH SFC HIGH OFF THE COAST. CLDS ON THE INCR FROM THE S AND W OVER THE AREA DURING THE AFTNOON HRS SUNDAY. UPPER TROUGH SWINGIGN OUT OF THE CENTRAL U.S. WILL BRING SFC LOW ACROSS SE CANADA...AND LIFT ANOTHER LOW OUT OF THE SE TOWARDS THE REGION. THESE WILL BOTH PHASE OVERNGT INTO MONDAY MORNING FOR RW...AND EVEN TRW EARLY ON THRU MIDNGT MON. LINGERING -RW ON BACKSIDE OF BOUNDARY INTO AFTNOON HRS MONDAY. WILL TAPER OFF FROM WEST TO EAST AS SFC RIDGE BUILDS N AND E FROM GREAT LKS REGION. COOLER AIRMASS FILTER OVER MUCH OF CWA MON NGT INTO TUESDAY MORNING. HAVE UNDERCUT OVERNGT MDL LOW BY A BIT...BUT QUICK REBOUND DURING THE DAY TUESDAY AS RIDGE SLIDES EAST...ALLOWING WAA ON SSW FLOW AGAIN FOR WARMUP TO NEAR NORMAL TEMPS. LATE TUESDAY...BOUNDARY WORKING SE FROM ONTARIO WILL COME CLOSE TO SKIRTING NORTHERN BORDER ZONES. RIDGE IN PLACE WILL LIMIT PUSH S INTO AREA BUT N NY MAY SEE INCR AND SL CHANCE FOR -RW LATE IN DAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...COND THRU 00Z THURS WILL RANGE FROM VFR DOWN TO MVFR AT TIMES DUE TO LWRING CEILINGS FROM RW/TRW. VSBY MAY DROP TO 3-5SM AT TIMES IN SHOWER ACTIVITY AND CEILINGS RANGING FROM BKN025-BKN040. SOME MVFR -RW FROM 00Z-04Z...WITH FG AFTWARDS WHICH WILL BRING VSBY DOWN TO MAINLY 3-5SM THRU 12Z THURS...ALTHOUGH MPV/SLK WILL DROP TO 1SM OR LESS AT TIMES W/ LGT/VAR WINDS. AFT 12Z THURS EXPECTING MAINLY VFR COND W/ SCT030-050...BUT HZ WILL DEVELOP BRINGING VSBY DOWN TO 4-6SM AT TIMES. WINDS SSW 10-20KTS BECM LGT/VAR BY 00Z-02Z...THEN MAINLY WESTERLY 5-10KTS FROM 12Z ONWARD. 18Z THURSDAY THROUGH SUNDAY... WEDNESDAY NIGHT...MVFR WITH ISOLATED IFR POSSIBLE IN RAIN SHOWERS AND AREAS FOG...ESPECIALLY AFT 06Z AT SLK/MPV. THURSDAY THROUGH THURSDAY NIGHT...VFR. SOME MVFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN EASTERN VERMONT WITH PATCHY FOG IN THE MRNG AT SLK/MPV. FRIDAY AND FRIDAY NIGHT...MVFR WITH SCATTERED IFR POSSIBLE IN SHOWERS AND AFTERNOON THUNDERSTORMS. SATURDAY THROUGH SUNDAY...CONDITIONS IMPROVING TO VFR UNDER HIGH PRESSURE. && .HYDROLOGY... WIDESPREAD CONVECTIVE RAINFALL WILL AFFECT THE REGION TONIGHT...MAINLY FROM 5 PM THROUGH 2 AM OR SO. DEEP AND SATURATED TROPOSPHERIC COLUMN ALONG WITH RELATIVELY SLOW CELL MOTIONS WILL ALLOW POTL FOR EXCESSIVE RAINFALL RATES/TOTALS THIS EVENING FROM THE ERN DACKS INTO VT. AT THIS POINT...LOOKING AT A GENERAL 1-2 INCH EVENT...WITH SCATTERED TOTALS NEARING 3 INCHES (OR PERHAPS A TAD MORE) IN A FEW SPOTS. WHILE ANTECEDENT PCPN HAS BEEN RELATIVELY LIGHT OVER THE PAST 5 DAYS...1/3/6 HR HEADWATER FFG REMAINS BELOW NORMAL AND THESE AMOUNTS COULD CERTAINLY GIVE RISE TO CONCERNS...ESP IN STEEPER TERRAIN WHERE RUNOFF WILL BE MORE RAPID. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH TIL 5 AM THURSDAY ACCORDINGLY. ADDITIONAL WIDESPREAD RAINFALL IS POSSIBLE ON FRIDAY. WHILE IT IS A TAD TOO SOON TO PREDICT THE AXIS OF HEAVIER RAFL WITH THIS SECOND SYSTEM...THIS EVENINGS RAINFALL WILL CERTAINLY BE A FACTOR IN ANY IMPACTS ON FRIDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028-031-034-035. && SYNOPSIS...JMG NEAR TERM...JMG SHORT TERM...JMG LONG TERM...JN AVIATION...JN/TABER HYDROLOGY...JMG
Hazardous weather outlook, Jul 29, 2:49 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 249 PM EDT WED JUL 29 2009 NYZ028-031-034-035-VTZ001>012-016>019-301900- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 249 PM EDT WED JUL 29 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO THE POTENTIAL FOR STRONG AND SEVERE THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. STRONG GUSTY WINDS...HAIL AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS POTENTIAL FOR ANOTHER RAIN EVENT ON FRIDAY. AREA RIVERS COULD BE ABOVE NORMAL LEVELS AFTER TONIGHT...PROVIDING ADDITIONAL CONCERNS FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029-030-087-301900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 249 PM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THE EVENING HOURS. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS POTENTIAL FOR ANOTHER RAIN EVENT ON FRIDAY. AREA RIVERS COULD BE ABOVE NORMAL LEVELS AFTER TONIGHT...PROVIDING ADDITIONAL CONCERNS FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 29, 3:53 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 353 PM EDT WED JUL 29 2009 VTZ008-010>012-018-019-292045- EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT- WESTERN RUTLAND VT-WINDSOR VT- 353 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS WILL AFFECT ORANGE...RUTLAND... WASHINGTON AND WINDSOR COUNTIES... AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM KILLINGTON TO WOODSTOCK...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR STOCKBRIDGE AROUND 400 PM...ROCHESTER AROUND 415 PM...RANDOLPH AROUND 430 PM AND AINSWORTH STATE PARK AROUND 445 PM. TORRENTIAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. IN ADDITION...WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL IS POSSIBLE. HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY. LAT...LON 4416 7270 4411 7212 4356 7252 4358 7300 PB
Special weather statement, Jul 29, 4:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 420 PM EDT WED JUL 29 2009 NYZ028-034-035-VTZ001-002-005-006-009-016>018-292115- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY- EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT- WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY- WESTERN FRANKLIN VT- 420 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS WILL AFFECT ADDISON...CHITTENDEN...CLINTON... ESSEX...FRANKLIN...GRAND ISLE AND LAMOILLE COUNTIES... AT 415 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ESSEX NEW YORK TO MT. PHILO STATE PARK IN VERMONT...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR EAST CHARLOTTE AROUND 415 PM...SHELBURNE POINT AROUND 430 PM...WILLISTON AND BURLINGTON AROUND 445 PM...CAMBRIDGE AROUND 500 PM AND JEFFERSONVILLE AROUND 515 PM. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS. HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM. LAT...LON 4478 7325 4470 7272 4419 7312 4425 7354 PB
Special weather statement, Jul 29, 4:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 450 PM EDT WED JUL 29 2009 NYZ028-035-VTZ001-002-005-006-016-017-292145- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY- EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT- WESTERN FRANKLIN VT- 450 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS WILL AFFECT CHITTENDEN...CLINTON...ESSEX... FRANKLIN...GRAND ISLE AND LAMOILLE COUNTIES... AT 446 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM KEESEVILLE TO BURLINGTON TO WEST BOLTON...MOVING NORTH AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE CENTRAL AND NORTHERN CHAMPLAIN VALLEY WITH THESE STORMS THROUGH 545 PM. ALSO...HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY. THE LINE OF STRONG WINDS WILL BE NEAR COLCHESTER AND KEESEVILLE AROUND 450 PM...CLOVERDALE AND GEORGIA AROUND 515 PM...GRAND ISLE AROUND 530 PM...FAIRFIELD AND ST. ALBANS AROUND 545 PM. LAT...LON 4492 7341 4491 7269 4440 7284 4440 7350 BANACOS
Special weather statement, Jul 29, 5:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT WED JUL 29 2009
NYZ028-VTZ001-292215-
EASTERN CLINTON NY-GRAND ISLE VT-
523 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEASTERN CLINTON COUNTY
AND FAR NORTHERN GRAND ISLE COUNTY...
AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERRY MILLS...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...TORRENTIAL
DOWNPOURS ARE EXPECTED AND WILL PRODUCE LOCALIZED HEAVY RAINFALL AND
PONDING ON AREA ROADWAYS.
THIS STORM WILL BE NEAR ROUSES POINT AROUND 530 PM.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY.
LAT...LON 4487 7342 4497 7364 4501 7361 4501 7336
4502 7334 4502 7328
PBSpecial weather statement, Jul 29, 5:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 550 PM EDT WED JUL 29 2009 VTZ003-004-292245- ESSEX VT-ORLEANS VT- 550 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT ESSEX AND ORLEANS COUNTIES IN NORTHEAST VERMONT... AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COVENTRY... MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY. THIS STORM WILL BE NEAR EXIT 27 I91 AND NEWPORT AROUND 600 PM...BEEBE PLAINS AROUND 615 PM AND NORTON AROUND 630 PM. LAT...LON 4501 7178 4476 7201 4485 7238 4501 7230 PB
Special weather statement, Jul 29, 5:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 559 PM EDT WED JUL 29 2009 NYZ028-VTZ001>003-005-006-008-016-017-292300- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT- GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT- WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 559 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY THROUGH 7 PM... AT 555 PM EDT...STRONG THUNDERSTORMS AND ASSOCIATED WIND GUSTS UP TO 50 MPH WERE ALONG A LINE FROM SOUTH ALBURGH TO MONTGOMERY CENTER...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE NORTHERN PORTION OF LAKE CHAMPLAIN...THE CHAMPLAIN ISLANDS...AND ADJACENT PORTIONS OF CLINTON COUNTY NEW YORK AND FRANKLIN COUNTY IN VERMONT. WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN CHAMPLAIN VALLEY THROUGH 7 PM. TORRENTIAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY. LAT...LON 4501 7254 4438 7248 4434 7328 4497 7335 PB
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:28 PM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 15 hr |
| Jul 29, 2:54 PM EDT | Special Weather Statement | BTV | Rutland | 51 min |
| Jul 29, 3:07 PM EDT | Special Weather Statement | BTV | Windsor | 53 min |
| Jul 29, 3:42 PM EDT | Special Weather Statement | BTV | Addison | 63 min |
| Jul 29, 3:53 PM EDT | Special Weather Statement | BTV | Orange, Windsor | 52 min |
| Jul 29, 4:20 PM EDT | Special Weather Statement | BTV | Chittenden | 55 min |
| Jul 29, 4:50 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 55 min |
| Jul 29, 5:04 PM EDT | Areal Flood Advisory | BTV | Rutland | 3 hr |
| Jul 29, 5:23 PM EDT | Special Weather Statement | BTV | Grand Isle | 52 min |
| Jul 29, 5:50 PM EDT | Special Weather Statement | BTV | Orleans | 55 min |
| Jul 29, 5:59 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 61 min |
Nearby
Flash Flood Warnings in Vermont, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.